Posted by: Sue | 2012-07-17


Hi Doc,

My 12 year old daughter has ADHD and has recently been put on Ritalin 10mg (she was on strattera, which didn''t agree with her). She takes it twice daily, and has been on it for about 3 weeks. She normally takes it after breakfast, but yesterday she wasn''t hungry and took it without food. She felt ill most of the day, and developed stomach cramps and really bad uncontrollable diarhea which lasted throough the night. Is this normal for Methylphenidrate (ritalin)? Did it happen becase she didn''t eat first? This was the first time it happened since she started taking it, but before she always ate first.

many thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Ritalin should preferably be taken with food and what you describe, are side effects of Ritalin. If the symptoms repeat, you will have to consult your doctor.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.